Skin
thumbnail
Lucky118
Sat, Feb 10, 2024

He has a bump that scabs over..he was in medley then prednisone ..went back to vet and a FNA was done and started In Amoxicillin


Create an account to access Dr. Deliman’s answer to this concern.

The vet's response to this question is only available to members of Dr.Tail Create a new account to access +100K cases in Dr.Tail.

  • 24/7 priority consultations
  • Analysis of the cause of the issue
  • Home treatments and care tips
  • Guidelines for vet visits
  • Vet experts matched to your needs
or continue with
vet-thumbnail
ONLINE
Dr. Deliman
Veterinarian

The presence of a scabby bump on the top of your dog's back could be due to a range of issues, including bacterial or fungal infections, insect bites, allergies, cysts, or even more serious conditions such as tumors.

The fact that your dog was initially on a medication regimen including prednisone, which is a steroid used to reduce inflammation and treat allergies, suggests that the initial thought might have been an allergic reaction or another inflammatory condition. However, since the bump persisted, your vet performed a Fine Needle Aspiration (FNA), which is a diagnostic procedure where a thin needle is inserted into the bump to collect cells for examination. This can help determine if the bump is due to an infection, inflammation, or a growth like a tumor.

Following the FNA, your dog was started on Amoxicillin, an antibiotic, indicating that there might be a bacterial component to the bump, or at least a risk of secondary infection due to the broken skin from the scab.

At home, it's important to monitor the bump for changes in size, shape, or discharge. Keep the area clean and prevent your dog from scratching, biting, or licking it, which could worsen the condition. An Elizabethan collar (cone) may be necessary to prevent self-trauma.

Watch for signs of systemic illness in your dog, such as lethargy, loss of appetite, or fever, as these could indicate a more serious underlying condition or a spreading infection. If the bump grows rapidly, starts to drain pus or blood, or if your dog's overall health declines, these are signs that immediate veterinary attention is needed.

In summary, continue to administer the prescribed Amoxicillin as directed by your vet and monitor the bump closely. Keep the area clean and prevent your dog from interfering with it. If you notice any significant changes or if your dog's health seems to be deteriorating, seek veterinary care promptly.

If you have any additional questions, please don’t hesitate to come back to us! Thank you.